This was successfully posted to your pofile.
This box will close automatically in a few seconds. Close this window
We don't have an e-mail address on file for you. To use AAFP Connection, you must have an e-mail address in our records. Click Here
Meningitis Outbreak Associated with Potentially Contaminated Steroid
By News Staff
According to a joint Oct. 4 CDC/FDA health advisory (2-page PDF; About PDFs), interim data indicate the cases are associated with a potentially contaminated steroid -- methylprednisolone acetate -- manufactured by New England Compounding Center in Framingham, Mass. The company recalled three lots on Sept. 25.
The recalled methylprednisolone acetate (PF) 80 mg/ml injection lots are
- #05212012@68, BUD 11/17/2012;
- #06292012@26, BUD 12/26/2012; and
- #08102012@51, BUD 2/6/2013.
Physicians and patients are encouraged to report adverse events associated with the steroid to the FDA's MedWatch program.